MAUDE Adverse Event Report: EXACTECH, INC. ELEMENT-STEM, COLLARLESS W/HA, STD OFFSET, SZ 13; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

EXACTECH, INC. ELEMENT-STEM, COLLARLESS W/HA, STD OFFSET, SZ 13; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Catalog Number 164-01-13
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Joint Laxity (4526); Insufficient Information (4580)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
As reported, approximately 10 years and 11 months post the initial left total hip arthroplasty, the patient was revised due to loosening and subsidence.The stem was removed.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: h6, h11 the following sections were corrected: h6 no device was returned for evaluation; radiograph images were provided; however, the reported event was unable to be confirmed.The review identified that there appears to be proximal radiolucency lines as well as bone density loss in zones 1 and 7, which could be potential indicators for loosening.There also appears to be a lack of bone apposition on the explanted femoral stem that is consistent with proximal stem loosening.The explanted femoral stem otherwise appears unremarkable.However, the loosening cannot be confirmed as there was no initial post-operative radiograph provided.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from femoral stem loosening, however the reported loosening and subsidence could not be confirmed based on the provided radiograph.Possible causes of the loosening could include patient-related factors, being implanted for over 10 years and/or any combination of these possibilities.However potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and relevant clinical information was not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
ELEMENT-STEM, COLLARLESS W/HA, STD OFFSET, SZ 13
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key22557111
Report Number1038671-2025-02526
Device Sequence Number9699725
Product Code MEH
UDI-Device Identifier10885862035110
UDI-Public10885862035110
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K080980
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2019
Device Catalogue Number164-01-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age57 YR
Patient SexMale